Alert archive / North Dakota / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 85, NWS Bismarck, ND

July 21, 2017Foster County, Stutsman County, Wells County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 21, 2017, 2:44 PM CDT for Foster County, Stutsman County, Wells County, North Dakota. It was in force for 61 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2017, 2:44 PM CDT (19:44 UTC)
Expired
Jul 21, 2017, 3:45 PM CDT
In force
61 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Foster County, ND, Stutsman County, ND, Wells County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 133 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 3:18 PM CDTTSTM WND DMGJuanita, NDONE FOOT DIAMETER TREES DOWN. BROKEN WINDOWS FROM WIND DRIVEN QUARTER SIZE HAIL. A GRAIN TRUCK KNOCKED OVER, AND WIND DRIVEN HAIL STRIPPED PAINT OF SIDING. TIME ESTIMATED FROM RADAR. CORRECTED TO CLASSIFY AS THUNDERSTORM WIND DAMAGE.
Jul 21, 3:18 PM CDTTSTM WND GST 741 Nne Juanita, NDMEASURED 74 MPH GUST WITH 3/4 HAIL. DOOR TORN OFF OF A QUONSET HUT, AND SOME SIDING WAS RIPPED OFF A HOUSE. LARGE AREA OF CORN FLATTENED. TIME ESTIMATED FROM RADAR.
Jul 21, 3:18 PM CDTHAIL 1Juanita, NDQUARTER SIZED HAIL ESTIMATED. WAS ALSO WIND DRIVEN, SO BROKE OUT WINDOWS, DENTED CARS, AND STRIPPED SOME PAINT OFF SIDING. TIME ESTIMATED FROM RADAR.
Jul 21, 3:18 PM CDTHAIL 1Juanita, NDQUARTER SIZED HAIL ESTIMATED. WAS ALSO WIND DRIVEN, SO BROKE OUT WINDOWS, DENTED CARS, AND STRIPPED SOME PAINT OFF SIDING. TIME ESTIMATED FROM RADAR. CORRECTED FOR SIZE.
Jul 21, 3:18 PM CDTNON-TSTM WND DMGJuanita, NDONE FOOT DIAMETER TREES DOWN. BROKEN WINDOWS FROM WIND DRIVEN QUARTER SIZE HAIL. A GRAIN TRUCK KNOCKED OVER, AND WIND DRIVEN HAIL STRIPPED PAINT OF SIDING. TIME ESTIMATED FROM RADAR.
Jul 21, 3:22 PM CDTTSTM WND DMGGlenfield, NDMULTIPLE POWER LINES DOWN. MULTIPLE TREES DOWN. TRACTOR TRAILER TRUCK BLOWN OVER. TIME ESTIMATED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2017-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2017-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-475 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

743 
WUUS53 KBIS 211944
SVRBIS
NDC031-093-103-212045-
/O.NEW.KBIS.SV.W.0085.170721T1944Z-170721T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
244 PM CDT FRI JUL 21 2017

The National Weather Service in Bismarck has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wells County in south central North Dakota...
  Foster County in southeastern North Dakota...
  Northern Stutsman County in southeastern North Dakota...

* Until 345 PM CDT

* At 243 PM CDT, a severe thunderstorm was located 11 miles southwest
  of Carrington, moving east at 40 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Carrington around 255 PM CDT. 
  Bordulac around 310 PM CDT. 
  Kensal around 325 PM CDT. 
  Courtenay around 340 PM CDT. 
  Wimbledon around 345 PM CDT. 

Other locations impacted by this severe thunderstorm include Juanita,
Melville, Barlow, Sykeston and Edmunds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4731 9948 4757 9943 4759 9918 4759 9850
      4709 9846
TIME...MOT...LOC 1943Z 283DEG 36KT 4738 9935 

HAIL...1.25IN
WIND...60MPH
 
$$

EDWARDS/KING
4 follow-up statements
610 
WWUS53 KBIS 212002
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
302 PM CDT FRI JUL 21 2017

NDC031-093-103-212045-
/O.CON.KBIS.SV.W.0085.000000T0000Z-170721T2045Z/
Wells ND-Foster ND-Stutsman ND-
302 PM CDT FRI JUL 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN WELLS...FOSTER AND NORTHERN STUTSMAN COUNTIES...

At 301 PM CDT, severe thunderstorms were located along a line
extending from near Grace City to 9 miles southwest of Carrington,
moving east at 45 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Carrington, Wimbledon, Kensal, Glenfield, Bordulac, Grace City,
Mchenry, Cathay, Sykeston, Melville, Juanita and Barlow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4731 9948 4757 9943 4759 9918 4759 9850
      4709 9846
TIME...MOT...LOC 2001Z 269DEG 39KT 4753 9885 4735 9925 

HAIL...1.75IN
WIND...70MPH
 
$$

EDWARDS/KING
286 
WWUS53 KBIS 212017
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
317 PM CDT FRI JUL 21 2017

NDC103-212026-
/O.CAN.KBIS.SV.W.0085.000000T0000Z-170721T2045Z/
Wells ND-
317 PM CDT FRI JUL 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WELLS COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area, therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern North Dakota.

LAT...LON 4731 9913 4752 9911 4759 9907 4759 9850
      4709 9846
TIME...MOT...LOC 2016Z 280DEG 38KT 4749 9862 4735 9900 

$$

NDC031-093-212045-
/O.CON.KBIS.SV.W.0085.000000T0000Z-170721T2045Z/
Foster ND-Stutsman ND-
317 PM CDT FRI JUL 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR FOSTER AND NORTHEASTERN STUTSMAN COUNTIES...

At 316 PM CDT, severe thunderstorms were located along a line
extending from near Glenfield to near Bordulac, moving east at 45
mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Carrington, Wimbledon, Kensal, Glenfield, Bordulac, Grace City,
Mchenry, Melville and Juanita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4731 9913 4752 9911 4759 9907 4759 9850
      4709 9846
TIME...MOT...LOC 2016Z 280DEG 38KT 4749 9862 4735 9900 

HAIL...1.75IN
WIND...70MPH
 
$$

EDWARDS/KING
525 
WWUS53 KBIS 212030
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
330 PM CDT FRI JUL 21 2017

NDC031-093-212045-
/O.CON.KBIS.SV.W.0085.000000T0000Z-170721T2045Z/
Foster ND-Stutsman ND-
330 PM CDT FRI JUL 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR EASTERN FOSTER AND NORTHEASTERN STUTSMAN COUNTIES...

At 328 PM CDT, a severe thunderstorm was located near Glenfield, or
30 miles east of Carrington, moving east at 45 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Wimbledon, Kensal, Glenfield, Grace City, Mchenry, and Juanita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4734 9888 4747 9894 4759 9888 4759 9850
      4712 9846
TIME...MOT...LOC 2028Z 282DEG 40KT 4747 9848 

HAIL...1.75IN
WIND...70MPH
 
$$

EDWARDS/KING
774 
WWUS53 KBIS 212043
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
343 PM CDT FRI JUL 21 2017

NDC031-093-212052-
/O.EXP.KBIS.SV.W.0085.000000T0000Z-170721T2045Z/
Foster ND-Stutsman ND-
343 PM CDT FRI JUL 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FOSTER AND
NORTHEASTERN STUTSMAN COUNTIES WILL EXPIRE AT 345 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern North Dakota.

LAT...LON 4734 9888 4747 9894 4759 9888 4759 9850
      4712 9846
TIME...MOT...LOC 2042Z 283DEG 36KT 4745 9833 

$$

EDWARDS/KING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 12:37 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 21, 12:37 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1237 PM CDT Fri Jul 21 2017

.UPDATE...
Issued at 1236 PM CDT Fri Jul 21 2017

Pops were increased north central ND early this afternoon in
response to a convective line that developed - likely associated
with an upper level impulse moving east across the northern part of
the state today. Latest CAM models still favoring south central ND
later this afternoon for severe storm development...so increased
pops south central this afternoon/evening when the mid-level cap
may break as temps increase. Activity expected to linger in the
James Valley through the evening hours.

UPDATE Issued at 1013 AM CDT Fri Jul 21 2017

PoPs were increased across northwest and north central ND through
the morning with this update in respect to the elevated convection
crossing that area in association with a weak impulse translating
eastward. MUCAPE up to 1000 J/kg and effective-layer shear values
of 40 to 50 kt suggest some potential for severe weather with this
elevated convection. Moreover, there is a non-zero chance that the
convection will become more surface-based and thus intensify in
the next few hours, but recent RAP iterations suggest MLCIN won't
weaken sufficiently for that until 19 or 20 UTC. The environment
across central and eastern ND this afternoon is still expected to
be characterized by MLCAPE of 2500-3000 J/kg and effective shear
around 50 kt. Anvil-level flow will also be significant in support
of potential supercells with very large hail initially, and a low,
but non-zero tornado potential given a discrete supercell moving
through this CAPE setting. Upscale growth could occur eventually
as cold pools aggregate by late afternoon or evening. CAMs through
the 13 UTC HRRR and 12 km NAMNest remain somewhat dispersive with
regard to the exact convective evolution, but may be displaying a
bit more clustering in advertising initiation occurring close to
Bismarck/Mandan in the 21-23 UTC time frame. Again, there's still
some uncertainty with how the morning convection will play out in
north central ND, but if trends in recent CAMs continue with the
next few hourly-update cycles, our confidence in the specifics of
timing and evolution may increase by midday.

UPDATE Issued at 635 AM CDT Fri Jul 21 2017

Not much change with this forecast update for today, as the severe
potential remains unchanged, as well as the uncertainty in the
CAMs through the 10 UTC HRRR. Did add PoPs for thunderstorms
across northwest North Dakota this morning. This could be a signal
for an upper level shortwave across eastern Montana that could
yield a round of earlier initiation north central around midday.
However, this remains somewhat uncertain.

&&

.SHORT TERM...(Today and tonight)
Issued at 401 AM CDT Fri Jul 21 2017

Severe potential this afternoon and evening central, and near
critical fire weather conditions southwest highlight the short
term forecast.

See the fire weather discussion below for details regarding near
critical conditions southwest this afternoon and early evening.

Regarding severe convective potential, uncertainty still remains
in how the event may evolve as highlighted by run to run
inconsistencies across the CAMs through the 07 UTC HRRR. However,
the potential for large, destructive hail to 2 inches in diameter
or greater, damaging wind gusts to 75 mph, and a tornado or two
are possible across most of central North Dakota this afternoon
and evening.

A cold front approaching the US Highway 83 corridor around 18 UTC
with a likely pre-frontal trough, with a weak stationary front
across the US Highway 2 corridor will be the surface focal points
for initiation. Aloft, a few weak impulses across southeast
Montana this morning will propagate into south central North
Dakota by midday. A second stronger wave across southern Canada
arrives late this afternoon and early evening along the
international border. A moist boundary layer characterized by
surface dewpoints in the mid to upper 60s, possibly in the 70s
across the James River Valley, beneath steep mid level lapse rates
yields strong MLCAPE values of 2000-3000 j/kg. Deep layer shear
of 30-40kts, locally higher, perpendicular to the cold front/pre-
frontal trough favors discrete supercells in a highly unstable
environment. Thus, all threats with severe convection are
possible as mentioned above. The one limiting factor regarding the
tornado potential is weak low level flow and resulting SRH and
shear. However, given the strength of instability, relatively low
LCLs and likely supercells, a tornado or two is possible. Timing
of initiation is uncertain, as a couple rounds of initiation are
possible with the various forcing features. However, initiation as
early as 18-20 UTC is possible along the pre-frontal trough with
the earlier impulses, with a later round of initiation possible
with the stronger Canadian wave. A special 18Z sounding will be
launched today at Bismarck.

.LONG TERM...(Saturday through Thursday)
Issued at 401 AM CDT Fri Jul 21 2017

Critical fire weather conditions Saturday highlight the extended
forecast. See the fire weather discussion below for details
regarding the possibility for critical conditions southwest and
south central Saturday.

Will continue to monitor the potential for severe convection on
Monday as a cold front is favored by the 00 UTC global suites to
propagate across North Dakota.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1236 PM CDT Fri Jul 21 2017

An upper level impulse moving east across northern ND late this
morning is expected to continue moving east this afternoon. Latest
convective cells have organized into a line near Bottineau/KMOT/New
Town. This elevated activity should continue moving east.

Otherwise, at noon CDT, a surface low had entered northwestern ND
and was located near KISN/Tioga/Stanley area. This low is forecast
to reach central ND near KBIS/KMOT by 21z-00z, and near KJMS by
around 03z. Dry air and westerly winds west of the front with
east/southeast winds and humid air ahead of it is forecast.
Thunderstorm initiation along this boundary is expected this
afternoon, with best chances near KBIS by around 21z-00z according
to the latest high res models.

Thunderstorms should increase in coverage late this afternoon into
the evening near KMOT/KBIS and into KJMS around 00z-04z. Severe
thunderstorms are expected with large hail and damaging winds.
Uncertainty regarding exactly where/when convection will initiate,
will continue to mention VCTS at KMOT/KBIS/KJMS through 03z, and
through 06z at KJMS.

&&

.FIRE WEATHER...
Issued at 401 AM CDT Fri Jul 21 2017

Near critical fire weather conditions are possible behind a cold
front this afternoon across southwest North Dakota. Relative
humidity is expected to fall to 15 to 20 percent with high
temperatures in the 90s. The source of uncertainty is forecast
wind behind the front at 15 to 20 mph sustained from the west,
which at this time may fall short of critical levels and occur
during a narrow window. This will closely be monitored.

For Saturday, afternoon humidity between 15 and 25 percent,
northwest winds sustained at 20 to 25 mph with higher gusts, and
temperatures in the 80s are forecast across southwest and south
central North Dakota. When combined with dry fuels, critical fire
weather conditions are possible. A Fire Weather Watch is in
effect.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday afternoon through Saturday
evening for NDZ020-031>035-040>046.

&&

UPDATE...JV
SHORT TERM...PA
LONG TERM...PA
AVIATION...JV
FIRE WEATHER...PA
Hazardous weather outlook, Jul 21, 12:34 PM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1234 PM CDT Fri Jul 21 2017

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-221745-
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-
Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
1234 PM CDT Fri Jul 21 2017 /1134 AM MDT Fri Jul 21 2017/

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...This Afternoon and Tonight

Scattered severe thunderstorms are expected this afternoon and
evening across central North Dakota, generally along and east of
US Highway 83. Large, destructive hail to 2 inches in diameter or
greater, damaging winds to 75 mph, and a tornado or two are
possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Critical fire weather conditions are possible Saturday across
south central North Dakota. A Fire Weather Watch is in effect.

There is chance of thunderstorms Monday night through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon and evening across
central North Dakota. Please report severe weather to the National
Weather Service in Bismarck at 701-223-4582.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-221745-
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Bowman-Adams-
1234 PM CDT Fri Jul 21 2017 /1134 AM MDT Fri Jul 21 2017/

This Hazardous Weather Outlook is for portions of northwest North
Dakota and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

Near critical fire weather conditions are possible across
southwest North Dakota this afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Critical fire weather conditions are possible Saturday across
southwest and south central North Dakota. A Fire Weather Watch is
in effect.

There is chance of thunderstorms Monday night through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

CJS/PA

In the hours before

Special weather statement, Jul 21, 1:34 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Bismarck ND
134 PM CDT FRI JUL 21 2017

NDZ022-023-211900-
Wells ND-Sheridan ND-
134 PM CDT FRI JUL 21 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WELLS AND SHERIDAN
COUNTIES UNTIL 200 PM CDT...

At 133 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Mcclusky, moving southeast at 40 mph.

Penny size hail and wind gusts to 40 mph will be possible with this
storm.

Locations impacted include...
Mcclusky, Goodrich, Manfred, Denhoff, Sheyenne Lake and Hoffer Lake.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4733 10005 4733 10039 4750 10066 4770 10049
      4778 10025 4773 9969
TIME...MOT...LOC 1833Z 313DEG 34KT 4763 10031

EDWARDS
Special weather statement, Jul 21, 2:36 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Bismarck ND
236 PM CDT FRI JUL 21 2017

NDZ025-212000-
Foster ND-
236 PM CDT FRI JUL 21 2017

...A STRONG THUNDERSTORM WILL AFFECT FOSTER COUNTY UNTIL 300 PM
CDT...

At 235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cathay, or 12 miles northwest of Carrington, moving east at 40 mph.

Penny size hail and wind gusts to 55 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Carrington around 250 PM CDT.

Other locations impacted by this storm include Melville and Barlow.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.

&&

LAT...LON 4733 9877 4733 9927 4759 9927 4759 9874
TIME...MOT...LOC 1935Z 275DEG 35KT 4756 9934

EDWARDS/KING
Local storm report, Jul 21, 2:37 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
237 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             2 N CATHAY              47.58N 99.41W
07/21/2017  E0.75 INCH       WELLS              ND   TRAINED SPOTTER

            DIME SIZE HAIL.

&&

CJS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:17 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Morton, Sioux, Stark58 min
Jul 20, 7:28 PM CDTSpecial Weather StatementBISWard47 min
Jul 20, 7:58 PM CDTSpecial Weather StatementBISMcHenry, Ward47 min
Jul 20, 8:03 PM CDTSpecial Weather StatementBISPierce27 min
Jul 20, 8:20 PM CDTSpecial Weather StatementBISBurke40 min
Jul 20, 9:42 PM CDTSpecial Weather StatementBISMountrail, Ward48 min
Jul 21, 1:58 AM CDTWind AdvisoryBISEmmons, Logan, McIntosh114 min
Jul 21, 2:28 AM CDTSpecial Weather StatementBISDivide47 min
Jul 21, 3:18 AM CDTSpecial Weather StatementBISDickey42 min
Jul 21, 3:44 AM CDTFire Weather WatchBISAdams, Billings, Bowman, Burleigh, Emmons, Golden Valley and 7 more25 hr
Jul 21, 1:34 PM CDTSpecial Weather StatementBISSheridan26 min
Jul 21, 1:50 PM CDTSevere Thunderstorm WarningBISSheridan, Wells55 min
Jul 21, 2:36 PM CDTSpecial Weather StatementBISFoster24 min
Jul 21, 4:00 PM CDTSpecial Weather StatementBISSheridan15 min
Jul 21, 4:18 PM CDTSpecial Weather StatementBISBurleigh27 min
Jul 21, 5:03 PM CDTSpecial Weather StatementBISDunn27 min
Jul 21, 5:53 PM CDTSpecial Weather StatementBISStutsman52 min
Jul 21, 6:09 PM CDTSpecial Weather StatementBISGrant21 min
Jul 21, 6:28 PM CDTSpecial Weather StatementBISGrant17 min
Jul 21, 6:43 PM CDTSevere Thunderstorm WarningBISGrant, Sioux62 min
Jul 21, 6:45 PM CDTSpecial Weather StatementBISEmmons45 min
Jul 21, 6:59 PM CDTSpecial Weather StatementBISBurke31 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.